any change in schedule of sleep ... requiring us to reset our circadian rhythm, can certainly trigger bipolar sx. the best thing is to get her back on rhythm as soon as possible.
one way to do this is using melatonin. it is made naturally by the body, and is released naturally as light goes away. taking synthetic melatonin can be helpful in adjusting to a time change.
melatonin is used by those who travel across time zones and need to reset their circadian rhythm. the body releases natural melatonin only according to their "old" rhythm. administering it at the "new" bed time - usually just for a few days - induces sleep and a creates change in the natural body clock.
whatever you do, be sure to buy tablets that contain only melatonin
. often it is sold in combination tablets with tryptophan. avoid this
because it can could have activating effects in bipolar persons and possibly induce. in addition, if she is on an antidepressant, there can be interactions with the same result or worse.
you should check with your doctor or psychiatrist anyway, as far as safety and what dosage to use for your daughter. you might try to call in rather than just make an appointment, since the quicker you intervene, the better, since loss of sleep can kick off hypomania.
Good luck! ... and let us know how it goes!
~ waves ~